Jump to content
Important Survey - Please Participate ×

Mirtazapine...help!


[La...]

Recommended Posts

I was finding the diazepam taper too hard and gave up for a while so my doctor said to go on Mirtazapine for 6 weeks then try again, holy heck, one tablet and I went crazy!

 

It made me hallunicate, I had no idea who or where I was and am just thankful that my husband was there to call a doctor, I was told never to take Mirtazapine again and of course I wont be.

 

Anyway the Diazepam taper can wait for now, I have just had days of pure hell but I have a question for you all, I know you guys know about meds and half lives so I hope you can help.

 

I took a single 15mg dose of that Mirtazapine at 11.30pm Friday night, it is now almost 4pm Tuesday here in the UK, the half life is 20-40 hours but how long until I can be sure this stuff is truly gone from my system?

 

I feel better than I did but still have prickly skin sensations, my doctor said a few days but seemed unsure herself!

 

Is it still causing issues or is it just me worrying too much after having a horrid experience? I have made no other changes to my medication.

 

I am terrified and wont feel safe until I know this poison is out of my system.

 

Thanks to anyone who can help x

 

Edit: I have just read that the crazy prickly skin thing is a withdrawal symptom, can you get withdrawals after one tablet? I am terrified here :(

 

Link to comment
Share on other sites

Just FYI, the effects of a drug can linger long after "...the drug is out of your system".

 

I had a similar extreme response to a single small dose of sertraline ("zoloft").  Sertraline has an averge half-life of about 24 hours, but it was a full 7 days before I began to recover from the initial effects.

Link to comment
Share on other sites

Eww so i may have a long ride ahead of me yet then, i live in the UK so called the mental health crisis team for advice tonight, when i asked if it was the pill making me itch he said 'oh so you are a paranoid schizophrenic then'.

 

Now i do not wish to offend anyone who does suffer from schizophrenia but i do not and this is how much these people refuse to believe you when you say something is wrong, they don't take you seriously and try to make out like you are crazy :(

Link to comment
Share on other sites

Eww so i may have a long ride ahead of me yet then, i live in the UK so called the mental health crisis team for advice tonight, when i asked if it was the pill making me itch he said 'oh so you are a paranoid schizophrenic then'.

 

Now i do not wish to offend anyone who does suffer from schizophrenia but i do not and this is how much these people refuse to believe you when you say something is wrong, they don't take you seriously and try to make out like you are crazy :(

 

I'm sure you will be fine and just had a bad reaction to it. When I first took it I only took 7.5 mg and next day felt like I had 10 espressos. Just try not to panic. You've already seen some improvements.

Link to comment
Share on other sites

Thank you, the itching is really bad today and i feel like my brain is moving around inside of my head, i was trying to do the grocery shopping but felt so awful i had to stop, i broke down and cried only no actual tears, i was sobbing but not one drop of water would come from my eyes, they are so dry and my nose is all snuffly and dry too.

 

The pharmacist said the worst case scenario is that i still have 3.75mg in my body, best case scenario half that amount, she believed me but sadly the doctor who my husband rushed me in to see didn't, he said it was anxiety symptoms, i know my anxiety and this is not how it makes me feel at all.

 

I don't know if this is the tablet in my system still or if it is actually possible that i am having withdrawal effects from one dose, the doctor says not possible but i don't trust doctors anymore, i just pray this is over soon, i have never known anything like it.

Link to comment
Share on other sites

I take 15 mg for sleep actually. Has been a life saver for me. One dose is not addictive. You just had a crazy reaction. I once took trazadone (one night) and was a mess for 2 days. Finally the sxs just vanished. With a stuffy nose etc it sound like you might be allergic to it. That can cause the extreme itching too. I'd try taking an antihistamine. Preferably benedryl to avoid the sometimes bad effects of the non drowsy stuff that are 24 hour pills. Just a thought. B
Link to comment
Share on other sites

I hope you are doing OK. Do you feel like the Mitrazapine is out of your system now? A single dose low dose a few days ago shouldn't be causing you a problem now but we are all different. Your brain chemistry is likely to be pretty messed up, so adding another drug into the mix didn't do you any good at all.

 

I've been on 30mg a night for years and find them tolerable. They make me drowsy the next day and make me very hungry.

 

You maybe just had a bad reaction and they could have increased your benzo withdrawal symptoms. I get the prickly heat type feeling too. I thought this was due to benzo withdrawal but it could be something to do with Mitrazapine. I don't get any prickly heat feelings when benzos are out of my system though. You could heck the side effects of Mitrazapine. they are likely to list ever weird symptom going though.

 

Sorry I can't be more help. I hope you are finding things a little easier to deal with and the Mitrazapine episode hasn't caused you any lasting side effects. Hang on in there. It does get better.

 

 

Link to comment
Share on other sites

×
×
  • Create New...